MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M006192123090
Medical Device Problem Codes Calcified (1077); Difficult to Remove (1528); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event was approximated to (b)(6) 2020 based on the date the manufacturer became aware of the event.Initial reporter state: (b)(6).(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a previously implanted polaris ultra ureteral stent was removed from the patient's ureter on an unknown date.The stent was implanted for about 3 months.According to the complainant, during the planned stent removal procedure, a cut/break was felt around the center part of the stent, around 12mm from both ends of the stent.Reportedly, the stent was successfully explanted and another polaris ultra ureteral stent was placed.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block b3: date of event was approximated to (b)(6) 2020 based on the date the manufacturer became aware of the event.Block e1: initial reporter state: shiga prefecture.Block h6: device code 4008 captures the reportable event of stent torn material upon removal.Device code 1528 captures the reportable event of stent difficult to remove upon removal.Device code 1077 captures the reportable investigation results of stent calcified.Block h10: the returned polaris ureteral stent was analyzed, and a visual evaluation noted that residues of calcification were found along of the proximal end (bladder pigtail).The stent does not present any section broken or damaged.A functional inspection was performed, a mandrel 0.035" was inserted through the catheter and some resistance was felt due to the calcification residues.A microscope inspection was performed, it was observed to have residues inside the bladder pigtail section.The reported event of stent torn material was not confirmed, however; according to the analysis, the device was calcified in several sections; moreover, based on the information available the stent was removed with difficulties and the calcification condition will affect the device removal process.Therefore, the most probable root cause is known inherent risk of device.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu)/product label.
 
Event or Problem Description

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9820562
Report Number3005099803-2020-00848
Device Sequence Number1568274
Product Code FAD
UDI-Device Identifier08714729124337
UDI-Public08714729124337
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2022
Device Model NumberM006192123090
Device Catalogue Number192-123-09
Device Lot Number0024195821
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2020
Initial Date Received by Manufacturer 02/17/2020
Supplement Date Received by Manufacturer03/27/2020
Initial Report FDA Received Date03/11/2020
Supplement Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1